Evidence map›Paper›PMID 38077712›Full record

ArticleEuropean journal of case reports in internal medicine2023

Bismuth Subcitrate, Metronidazole and Tetracycline - A Rare Cause of Drug-Induced Liver Injury.

Carina Silva, Susana Merim, Rita Sevivas, João Mota, Alexandra Leitão

Open access · goldAbstract read
In one paragraph

Article in European journal of case reports in internal medicine, 2023. The graph could read no effect estimate from its abstract, so it casts no vote on the map. Cited by 1 paper.

0numbers the graph read from it
0cells of the map it votes in
1citing papers in PubMed
0.5field-weighted citation impact, top 33% of its field
1 · What the graph read from it

What it found

Each row is one number read from the abstract, on the scale the paper reported it, with its interval. Left of the dashed line favours the treatment, right favours the comparator. Under each row is the sentence it came from. New to these charts? A ten-minute tutorial.

The abstract states no effect estimate the extractor could read, or names no intervention and outcome on the map, so this paper lights no cell and moves no belief. It is still indexed, cited and linked below.

2 · The registry

The trial behind it

Trials whose registry record cites this paper, or whose number appears in the abstract. A trial that started after this paper was published is citing it as background, not reporting it.

Neither the registry nor the abstract names a trial number. If this is a trial report, that itself is worth knowing.

3 · Its place in the literature

Who cites it

1 citing paper in PubMed, 2 citations in OpenAlex.

  1. Review
4 · The record

Corrections and comments

PubMed lists nothing against this paper. Absence here is not a guarantee, only a check that was made.

5 · Who and what money

Authors and funding

5 authors at 1 institution in 1 country.

Carina SilvaInternal medicine department, Hospital Santa Maria Maior, Barcelos, Portugal.
Susana MerimInternal medicine department, Hospital Santa Maria Maior, Barcelos, Portugal.
Rita SevivasInternal medicine department, Hospital Santa Maria Maior, Barcelos, Portugal.
João MotaInternal medicine department, Hospital Santa Maria Maior, Barcelos, Portugal.
Alexandra LeitãoInternal medicine department, Hospital Santa Maria Maior, Barcelos, Portugal.
Hospital de Santa Maria · PT

Funding

No grant is acknowledged in the PubMed record.

6 · The paper itself

Abstract

Drug-induced liver injury (DILI) is a liver condition caused by any drug or toxic substance. The spectrum of DILI manifestations can range from asymptomatic elevation of liver enzymes to acute liver failure. Antibiotics are one of the major causes of DILI. The authors report the case of a 37-year-old male with nausea, right hypochondrium pain and fever with history of bismuth subcitrate, metronidazole and tetracycline combination treatment in the previous five days. DILI was suspected and other aetiologies of acute hepatitis were excluded such as viral, autoimmune or even haemochromatosis and Wilson's disease. Liver biopsy was performed, being compatible with the diagnosis of DILI; DILI is a diagnosis of exclusion. Bismuth subcitrate, metronidazole and tetracycline combination treatment is a rare cause of DILI. LEARNING POINTS: Bismuth subcitrate, metronidazole and tetracycline in combination is a rare cause of drug-induced liver injury (DILI).DILI is an exclusion diagnosis.Liver biopsy has an important role in the diagnosis of DILI.

Indexed as

Bismuth subcitratedrug-induced liver injurymetronidazoletetracycline

Identifiers

PMID38077712
PMCPMC10705836
OpenAlexW4388529510

What OpenQuestion holds

Textmetadata
LicenceCC BY-NC-ND
Read underepoch 390

Registered trials

None linked

Read under generation 80e0d062 · epoch 390. Bibliography from PubMed, PubMed Central and OpenAlex; grants from NIH RePORTER; trial links from ClinicalTrials.gov; estimates, votes and beliefs from the OpenQuestion graph.